MAUDE Adverse Event Report: MERIT MEDICAL IRELAND, LTD. INQWIRE®; PERIPHERAL VASCULAR GUIDEWIRE

MERIT MEDICAL IRELAND, LTD. INQWIRE®; PERIPHERAL VASCULAR GUIDEWIRE
Catalog Number IQ35F180J1O5RS/B
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
The account alleges that during a pvi procedure, the wire became difficult to maneuver when in the left veins.As the wire was being removed, it broke.An attempt was made to advance the wire and it was not able to.With excessive force, the wire was pulled back and broke.A second wire and catheter were used to complete the procedure.No patient injury.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect medical device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.No lot number was provided, so no device history record review or complaint database could be performed.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The investigation identified that the ribbon from the guidewire had broken away from the distal end during the procedure.No manufacturing defects were detected during a detailed inspection and measurement of the merit guide wire.No root cause was able to be confirmed.No device history record review or complaint database search were performed because no lot number was provided.

Brand Name
INQWIRE®
Common Device Name
PERIPHERAL VASCULAR GUIDEWIRE
Manufacturer (Section D)
MERIT MEDICAL IRELAND, LTD.
parkmore business park west
ballybrit, galway H91W2 74
EI  H91W274
Manufacturer (Section G)
MERIT MEDICAL IRELAND, LTD.
parkmore business park west
ballybrit, galway H91W2 74
EI   H91W274
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
8012084225
MDR Report Key23760521
Report Number1721504-2025-00652
Device Sequence Number10105324
Product Code DQX
UDI-Device Identifier00884450019467
UDI-Public00884450019467
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133230
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIQ35F180J1O5RS/B
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2025
Supplement Date Received by Manufacturer12/15/2025
01/23/2026
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date12/16/2025
01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown